MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Device Damaged by Another Device (2915); Device-Device Incompatibility (2919); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).
 
Event or Problem Description
It was reported that the device pierced the catheter and entered the patient.The target lesion was located in the hepatic vein.A 8mm x 20cm interlock-35 was selected for use.During the procedure, the device was advanced through a 4f non-bsc angiographic catheter.The interlock device pierced the outside of the catheter with the pusher.About 45-55mm of the coil had been advanced into the patient when the physician noted this.The coil was not deployed/detached from the pusher/delivery wire.The coil was able to be pulled out of the body, into the catheter, and removed from the patient.At this point, it seemed like enough coils had been implanted and intervention was stopped.No patient complications were reported and the patient is stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter phone: (b)(6).Device evaluated by manufacturer: the device was return for analysis.A rotating hemostatic valve (rhv), a stopcock, a delivery wire, an introducer sheath a coil and a non bsc catheter were returned for this complaint.The proximal section of the coil was returned exiting thru a hole in the catheter near the distal end of it.The distal section of the coil was returned protruding from the distal tip of the catheter.The delivery wire was inspected and no anomalies were noted.The coil was returned stretched near the interlocking arm.Residues of blood were noted within the rotating hemostatic valve (rhv).The interlocking arm was inspected and no anomalies was noted.The interlocking arm was inspected and no anomalies were noted.
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8509040
Report Number2134265-2019-03803
Device Sequence Number11175281
Product Code KRD
UDI-Device Identifier08714729793045
UDI-Public08714729793045
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0022905401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/11/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1